Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Lipitor and grapefruit juice


 ecentrance - Wed Nov 12, 2003 11:30 pm

What type of reaction could occur? Would it be life-threatening, and is there enough grapefruit juice in Fresca to cause a problem?
 Dr. Tamer Fouad - Fri Nov 14, 2003 11:19 am

User avatar Grapefruit juice should not be taken with Atorvastatin (lipitor) as it may increase the serum concentrations of atorvastatin. Usually there are no or few problems that arise from lipitor "toxicity". There is probably nothing to worry about from one such event.

However, the increased serum concentrations may in rare occasions lead to an increased risk of rhamdomyolysis and myophathy (muscle degeneration diseases). Atorvastatin has been associated with liver problems.

Things to do:
report any symptoms to your physician at once.
get a serum liver functions test, kidney funtion test (if your doctor sees a necessity for it).

You can check this page at The Doctor's Lounge for more info on lipitor

lipitor

Regards,

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us